# SDR ASOA97042

- Difficulty date: September 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N274AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120229
- System (JASC): 7110 · Engine Cowling System
- Part: Latch
- Condition: Unlatched
- Location: Lt Eng Cowl
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INBOUND MEI-ATL AT 11,000 FT, EXPERIENCED A JOLT WITH ALL ENG PARAMETERS NORM AND NO DOOR LIGHTS ILLUMINATED.  THE F/A REPORTED THAT SOMETHING HAD HIT THE LEFT ENG AREA.  THE CREW NOTED THE COWLING WAS IN A VERTICAL POSITION AND DISTORTED.  DECLARED EMERG AND LANDED W/O INCIDENT.  THE A/C TAXIED TO GATE WITH LEFT ENG SHUTDOWN.  THE A/C WAS POSITIONED TO MCN FOR FURTHER INSPECTION/REPAIR.  MCN MX INSPECTED THE A/C, FOUND NO EVIDENCE OF A BIRD STRIKE AND DETERMINED THAT THE FORWARD OUTBOARD COWL DOOR FORWARD LATCHES WERE NOT ENGAGED, ALLOWING THE DOOR TO COME LOOSE.  MCN MX REMOVED AND REPLACED THE INTERMEDIATE COWL WITH INBD AND OTBD COWL DOORS IAW SRM 51-00-00.  THE A/C WAS RELEASED FOR FURTHER SERV.  (M)
